MAUDE Adverse Event Report: GYRUS ACMI, INC EZDILATE BALLOON DILATOR (FW) 6-7-8; OESOPHAGEAL BALLOON CATHETER

GYRUS ACMI, INC EZDILATE BALLOON DILATOR (FW) 6-7-8; OESOPHAGEAL BALLOON CATHETER
Model Number BD-400P-0880
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Esophagus (2399)
Date of Event 01/30/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature "case report endoscopic tissue shielding with polyglycolic acid sheet, fibrin glue,and endoclip for perforation during balloon dilation for esophageal stricture after endoscopic submucosal dissection."     literature summary: esophageal endoscopic submucosal dissection can cause esophageal strictures.Endoscopic balloon dilation is the standard treatment for esophageal strictures, but has complications, including perforation, and sometimes requires surgery.We report a case of perforation during endoscopic balloon dilation for esophageal stricture secondary to esophageal submucosal dissection that was successfully treated conservatively.A 66-year-old man with superficial carcinoma in the upper thoracic esophagus underwent circumferential endoscopic submucosal dissection with local steroid injections.Endoscopic balloon dilation was performed weekly for esophageal stricture.However, during the sixth procedure, an attempt to increase the size of the balloon to 13.5 mm resulted in perforation.The patient was treated conservatively using polyglycolic acid sheet with fibrin glue at the perforation site, which was fixed using an endoclip.However, the esophageal stricture persisted after the perforation was closed and endoscopic balloon dilation was carefully repeated twice weekly up to a maximum of 17 mm, and the endoscope was able to pass through, and associated symptoms improved.This report indicates that endoscopic tissue shielding using polyglycolic acid sheet with fibrin glue and endoclip to correct perforation, followed by additional endoscopic balloon dilation, is an alternative to surgery.Since the literature described "ezdilate(8 mm)", we selected "bd-400p-0880" as a representative product.The product was unknown.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There is no evidence of an olympus device malfunction.The root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
EZDILATE BALLOON DILATOR (FW) 6-7-8
Common Device Name
OESOPHAGEAL BALLOON CATHETER
Manufacturer (Section D)
GYRUS ACMI, INC
9600 louisiana ave n
brooklyn park MN 55445
Manufacturer Contact
brian motter
9600 louisiana avenue north
brooklyn park, MN 55445
4848965250
MDR Report Key14575398
Report Number3011050570-2022-00069
Device Sequence Number12290471
Product Code KNQ
UDI-Device Identifier00821925033160
UDI-Public00821925033160
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT-KNQ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBD-400P-0880
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2022
Supplement Date Received by Manufacturer08/25/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age66 YR
Patient SexMale